I am almost 6 years seizure free. At my annual neurology appointment yesterday, my neurologist suggest that since I have been taking Dilantin for almost 30 years, that I should consider reducing the amount that I take until I am completely off Dilantin. I am and would still take Keppra. I am very nervous about getting off Dilantin and am wondering if anyone has had ill effects from taking Dilantin over a long period of time. Thank you for your feedback
I was on high doses of Dilantin for about 40 years. I was sure it was messing with my memory but the medical profession refused to admit it. Finally, doctors have come to acknowledge that long term use does, in fact, have negative effects on brain functioning and have taken me off it. I have tried a number of different drugs in the past ten years. Right now I am on Kepra and clobazam. The problem is, nothing is working as well as Dilantin did. I raised my family without having seizures and… read more
I was on dilantin for 30 years... until my blood work came back showing my liver affected by the Dilantin. So neuro took me off of Dilantin asap! Since then 10 years Ive been on a roller coaster ride of seizure meds. 2 years no meds. Now seizures came back but with more dejavuu seizures. I am wondering if Dilantin a person can go back on it? Or is Dilantin not so safe anymore??
As a child, I took Phenobarbital at night, and Tridione in the daytime. Anyone else heard of this? My new Dr.'s give me funny looks, but I know what I was taking. I was 17 when I stopped taking it.
Hi everyone ive been on 3or 4 meds it seems to make things worse im waiting to see a new nerologist have any of you just decided not to take meds?
I brush my teeth 2x a day, but lately, I've noticed bleeding in my mouth & when I spit. I went to the dentist & she said there's nothing wrong with my teeth, no cavities or anything. I asked her why I get blood in my mouth & she said it might be my seizure medications.
i am doing a survey of what is the before and/or after effects of a seizure? and if there is a side effect(s) of this or that meds?
i will start...
i had every med (until surgery) known to man and i had rashs, bumps, loss or gain weight... on top of depression, anxiety, sleepy, dizzy, ect.
when i had a bad seizure, sometimes my memory was gone (for a few sec). my body was like jell-o (when i had a grand mal), i had a bad headache, ect.
my question is... what are your experiences?